MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK SYRINGE BULK STERILE PHARMACY CONVENIENCE TRAY; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK SYRINGE BULK STERILE PHARMACY CONVENIENCE TRAY; PISTON SYRINGE
Catalog Number 309701
Medical Device Problem Codes Volume Accuracy Problem (1675); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
Material no.309701, batch no.8256581.It was reported that before use of the bd luer-lok¿ syringe bulk sterile pharmacy convenience tray there were eleven issues.Six were found with different types of foreign matter contaminants, four had missing plungers, and one was found with a scale marking issue.The following information was provided by the initial reporter: i am the quality assurance specialist we have discovered eleven issues from the last six months of this year.Six empty 1ml bd syringe -slip tip tray were found with different types of contaminants four empty 1ml bd syringe -slip tip in tray were found without plungers in the syringes barrel one empty 1ml bd syringe -slip in tip tray was found with a graduated marking defect.
 
Event or Problem Description
Material no.309701, batch no.8256581.It was reported that before use of the bd luer-lok¿ syringe bulk sterile pharmacy convenience tray there were eleven issues.Six were found with different types of foreign matter contaminants, four had missing plungers, and one was found with a scale marking issue.The following information was provided by the initial reporter: i am the quality assurance specialist we have discovered eleven issues from the last six months of this year.Six empty 1ml bd syringe -slip tip tray were found with different types of contaminants.Four empty 1ml bd syringe -slip tip in tray were found without plungers in the syringes barrel.One empty 1ml bd syringe -slip in tip tray was found with a graduated marking defect.
 
Additional Manufacturer Narrative
H.6.Investigation: one loose 1ml syringe was received and evaluated.It was observed there was a brown foreign matter substance outside the fluid path, attached to the bottom of the plunger rod near the stopper.It appeared to be oil and was larger than level 3 in size, which was rejectable per product specification.The plunger rod was from mold c-220 cavity 51.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Potential root cause for the foreign matter defect is associated with the molding process.The oil found on the syringe is most likely oil from the molding machines used for lubrication.

Brand Name
BD LUER-LOK SYRINGE BULK STERILE PHARMACY CONVENIENCE TRAY
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8755788
Report Number1213809-2019-00695
Device Sequence Number1541588
Product Code FMF
UDI-Device Identifier30382903097013
UDI-Public30382903097013
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2023
Device Catalogue Number309701
Device Lot Number8256581
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer06/10/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;